Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2007, 4:58 PM MDT for Conejos County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 4:58 PM MDT (22:58 UTC)
- Expired
- Jul 24, 2007, 5:20 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Conejos County, CO
The radar
The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 242258 SVRPUB COC021-250000- /O.NEW.KPUB.SV.W.0191.070724T2258Z-070725T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 458 PM MDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 600 PM MDT... * AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 3 MILES SOUTH OF SANFORD...OR 17 MILES SOUTH OF ALAMOSA... AND WAS MOVING TOWARD THE WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MANASSA. LA JARA. SANFORD. ROMEO. BOUNTIFUL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3714 10580 3734 10581 3735 10626 3703 10625 $$
1 follow-up statement
000 WWUS55 KPUB 242320 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 520 PM MDT TUE JUL 24 2007 COC021-242330- /O.CAN.KPUB.SV.W.0191.000000T0000Z-070725T0000Z/ CONEJOS CO- 520 PM MDT TUE JUL 24 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL CONEJOS COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3714 10580 3734 10581 3735 10626 3703 10625 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:33 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 24, 3:33 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT TUE JUL 24 2007 .SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY...SAT PIX SHOW BRUNT OF MOISTURE OVER W UT AND NV. ISOLATED TO SCTD TSRA ARE DEVELOPING OVER W CO. SFC DWPTS HAVE COME DOWN A BIT OVER THE HIER TRRN AS COMPARED TO YDAY. TONIGHT...WE SHOULD SEE NO PRECIP E OF I-25. BEST CHANCE OF TSRA WILL ONCE AGIN BE OVER THE HIER TRRN...ESPECIALLY ALONG THE SW AND C MTNS. WITH NO ATMOS FORCING...EXPECT MAINLY ISOLD TO SCT ACTIVITY. NO WIDESPREAD HVY RAIN IS ANTICIPATED. ACTIVITY SHOULD END BY MID TO LATE EVENING. TOMORROW...THINGS START TO CHANGE FOR THE WETTER...ESPECIALLY OVER THE MTNS. GUIDANCE IS INDICATING MOISTURE OVER UT WILL BE MOVNING EAST AND WILL FOCUS ALONG A SFC TROUGH THAT WILL EXTEND NNE-SSW ACROSS THE C AND SW MTNS BY LATE TOMORROW AFTERNOON. GIVEN THIS MOISTURE AND LLVL FORCING...HAVE INCREASED POP CHANCES TO HI SCTD/LOW LIKELY CATEGORIES (50-60%). SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS GIVEN THE FORCING. OVER THE PLAINS...I BELIEVE IT WILL BE DRY THROUGH 00Z TOMORROW. THE ONLY EXCEPTION MAY BE THE PALMER DIVIDE WHERE AN ISOLD STORM MAY GET GOING BY LATE AFTERNOON. IT WILL BE QUITE WARM ONCE AGAIN WITH HIGHS EXPECTED WELL INTO THE 90S. THIS SHOULD BE THE LAST WARM DAY FOR A FEW DAYS. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...HEAVY RAIN POSSIBLE THURSDAY AFTERNOON AND EVENING... .WEDNESDAY NIGHT THROUGH THURSDAY...NAM AND GFS HAVE THE FRONTAL PASSAGE DURING THE DAY ON THURSDAY. GRIDS ARE SLIGHTLY FASTER THAN THE MODELS GIVEN THE MODEL BIAS OF BEING TOO SLOW WITH FRONTS. SURFACE DEWPOINTS BEHIND THE FRONT ARE IN THE UPPER 50S AND LOWER 60S IN THE NAM AND GFS. CURRENTLY...DEWPOITNS ARE WELL INTO THE 70S OVER PORTIONS OF EASTERN NEBRASKA AND SOUTH DAKOTA...AND THERE IS PLENTY OF MOISTURE AVAILABLE TO ADVECT WESTWARD. WITH THE NORTHEAST WINDS UP TO 20 KNOTS AT 700MB AND LOWER...COMBINED WITH THE WEAK WINDS ALOFT...SOME HEAVY RAIN IS POSSIBLE THURSDAY AFTERNOON AND EVENING. THE EASTERN MOUNTAINS ARE ONE POSSIBLE REGION FOR HEAVY RAIN GIVEN THE OROGRAPHIC LIFT WITH THE NORTHEAST FLOW. ANOTHER POSSIBLE AREA IS ALONG THE INTERSTATE 25 CORRIDOR. WITH THE DEEP NORTHEAST FLOW...SOME MOISTURE MAY ALSO REACH THE SOUTHWEST AND CENTRAL MOUNTAINS. SOME FACTORS WHICH MAY LESSEN THE HEAVY RAIN THREAT ARE THAT THE MODELS TEND TO BE TOO MOISTURE BEHIND THE FRONTS. IN ADDITION...THE BEST CHANCES FOR MCS DEVELOPMENT WILL BE IN EASTERN NEBRASKA AND SOUTH DAKOTA...AND OUR CWA WILL BE TOO FAR AWAY TO BE INFLUENCED BY MOIST OUTFLOWS FROM AN MCS. .FRIDAY AND SATURDAY...UPSLOPE FLOW CONTINUES ON THE PLAINS. THE REGION WILL BE ON THE NORTHERN FRINGES OF A WAVE MOVING WESTWARD INTO NEW MEXICO AND NORTHERN MEXICO. SOMETIMES THESE WAVES CAN ENHANCE THE LIFT PRODUCING GREATER COVERAGE OF CONVECTION...BUT THEY CAN ADVECT DRIER AIR ALOFT INTO THE REGION WHICH HAMPERS THE DEVELOPMENT OF CONVECTION. GRIDS HAVE SCATTERED CONVECTION ALONG THE INTERSTATE 25 CORRIDOR AND MOUNTAINS WITH LESS COVERAGE FURTHER EAST. SATURDAY MAY BE A LITTLE DRIER WITH SLIGHTLY LOWER POPS. .SUNDAY...DRYING TREND CONTINUES AS SURFACE HIGH MOVES EAST OF THE AREA AND UPSLOPE FLOW WEAKENS. MOISTURE WILL LINGER IN THE UPPER RIDGE FOR AFTERNOON AND EVENING CONVECTION MAINLY OVER AND NEAR THE MOUNTAINS. .MONDAY AND TUESDAY...UPPER RIDGE FLATTENS AS A TROUGH MOVES OVER THE NORTHERN ROCKIES. THE REGION IS IN AN AREA OF WEAK FLOW UNDER THE UPPER RIDGE. THERE WILL BE ENOUGH MOISTURE TRAPPED IN THE RIDGE FOR SOME AFTERNOON AND EVENING THUNDERSTORMS ESPECIALLY OVER AND NEAR THE MOUNTAINS. --PGW-- && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THIS PERIOD AT ALL TAF SITES. THE ONLY EXCEPTION MAY BE ISOLD TSRA IN THE VICINITY OF KALS TONIGHT AND LATE TOMORROW. MAY ALSO SEE AN ISOLD TSRA VCNTY KCOS LATE TOMORROW. NO LOW CLOUDS/FOG ANTICIPATED DURING THIS PERIOD. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/06
Hazardous weather outlook, Jul 24, 6:41 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 641 AM MDT TUE JUL 24 2007 COZ058>089-093>099-251245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 641 AM MDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE EASTERN SAN JUAN...LA GARITA...AND SAWATCH RANGES. OTHER THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THURSDAY AFTERNOON OR EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS MAY OCCUR OVER MUCH OF THE REGION THROUGH THURSDAY NIGHT. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND LOCALLY GUSTY WINDS TO 50 MPH. A FEW STRONG STORMS MAY DEVELOP WITH HAIL UP TO ONE INCH AND WIND GUSTS UP TO 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.